MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM ROD DIAM 6MM TI ALLOY L 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM ROD DIAM 6MM TI ALLOY L 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48233600
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that two xia 3 titanium rods fractured post-operatively.Revision surgery was performed.And the rods were exchanged.This report represents the second of the two rods.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, an x ray was provided confirming the rods fractured on both sides of the construct.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.From the xia instructions for use: delayed union or nonunion: internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.The degree or success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the implant.If a nonunion develops or if the implants loosen, bend or break, the device(s) should be revised or removed immediately before serious injury occurs.It was confirmed by the site that a non union occurred, and this device was implanted for over 3 years.The most likely root cause is fatigue fracture due to patient non union.
 
Event or Problem Description
It was reported that two xia 3 titanium rods fractured post-operatively.Revision surgery was performed and the rods were exchanged.This report represents the second of the two rods.

Brand Name
XIA 3 TITANIUM ROD DIAM 6MM TI ALLOY L 600MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9901285
Report Number0009617544-2020-00049
Device Sequence Number19524106
Product Code NKB
UDI-Device Identifier04546540560735
UDI-Public04546540560735
Combination Product (Y/N)N
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48233600
Device Catalogue Number48233600
Device Lot NumberPBP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR